Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So I started taking Accutane on Jan 18. I started off with 80mg a day and the next month moved up to a 100mg a day. Now I am starting my third month and my derm prescribed me 120mg per day. I weigh approximately 71kg/157pound. I havent seen many people with a dosage this high. Is this too much? My derm said her strategy is too increase the dosage until I no longer get any new pimples. What do you all think?

Share this post


Link to post
Share on other sites

So I started taking Accutane on Jan 18. I started off with 80mg a day and the next month moved up to a 100mg a day. Now I am starting my third month and my derm prescribed me 120mg per day. I weigh approximately 71kg/157pound. I havent seen many people with a dosage this high. Is this too much? My derm said her strategy is too increase the dosage until I no longer get any new pimples. What do you all think?

it was too high dosage. i weighed 72kg and having 50mg per day, but was revised to 40mg because the side effect is too much for me. i started my course same as urs. Are u fine with 120mg? i think i will suffered alot of lips bleeding and rashes if i had 120mg per day

Share this post


Link to post
Share on other sites

Well thats seems a little high to me, but where abouts you from? Also whats your acne like?

I'm from the U.S., New York to be exact. My acne is mild to moderate although when I started tane it was definitely towards the moderate side. I have seen improvement during the first couple months and the left side of my face is basically clear, besides some marks/blemishes from old pimples. I have few pimples on the right side of my nose that appeared recently which is why my derm recommended the increase in dosage. My side effects have been pretty mild and manageable so far. Dry/chapped lips which has been easily remedied with lip balm. My face actually hasnt even gotten that dry yet.

Share this post


Link to post
Share on other sites

So I started taking Accutane on Jan 18. I started off with 80mg a day and the next month moved up to a 100mg a day. Now I am starting my third month and my derm prescribed me 120mg per day. I weigh approximately 71kg/157pound. I havent seen many people with a dosage this high. Is this too much? My derm said her strategy is too increase the dosage until I no longer get any new pimples. What do you all think?

Sounds very high to me, are you in the US? They seem to use higher dosages there. I'm in the UK, when I was on Accutane recently my derm put me on 20mg for the first month, then 40mg for the remaining time, I weigh about 66Kg. Because I was on quite a low dose, I was on accutane for quite a long time (about 7 months, I think), but it seems to have worked, and the side effects were very manageable - I did try 60mg for a week, but the side-effects were much worse, so my derm put me back on 40mg

Share this post


Link to post
Share on other sites

Man that's way too high for mild/moderate (show pictures). Way too high. 60 mg/day is perfectly ok with you imo. It might take longer but it's safer.

Share this post


Link to post
Share on other sites

That's indeed a pretty high dose, but if you aren't experiencing any severe side effects I think you should be fine.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×